I take this for blood pressure and have had no problems but understand that the tartrate is cheaper.
When changing from metoprolol succinate, 25 mg daily, to metoprolol tartrate, what dose is correct?
Question posted by Suanna on 18 June 2015
Last updated on 11 October 2023 by Cadman99
Have used both... had gastric problems ( felt like an ulcer) with succinate... switched to tartrate and was much better..
It is my understanding whatever your daily dose on succinate ER, you’ll stick with the same dose just halved so half can be taken in the morning and the other half 12 hours later. I was extremely tired all the time on the succinate ER and noticed had low blood pressure so my doctor switched me to tartrate which I thought might have been in error so called my pharmacist about whether I should really be on succinate ER and oddly enough they commented “oh no, you don’t want to do that your blood pressure would be too low.” I’m feeling much more energetic on the tartrate and watching my blood pressure and it is usually near ideal or still a little low but thank goodness for more energy and I actually felt good adrenaline for the first time in a LONG time!
add up the total tartrate dose to get the once daily succinate dose
I have taken both. The succinate cost more than the tartrate. So I went back on tartrate . Couldnt tell any difference in the two. The succinate is slow released. The tartrate, I cut the pill in two and take 1/2 in the morning and the other half in late afternoon. Hope this helps.
Unless your doctor prescribed a different dose level you will be stuck with what you got, as far as the tartrate or succinate they are both of the same drug it is just in how they preform, so if you are at 25 mg succinate the same dosage level would be prescribed as 25 mg tartrate. You should talk to your doctor that wrote the prescription or to the pharmacists where you get the prescription filled they might be able to find a different manufacturing company that is cheaper than the one your getting.
Taking the tartrate can become a pain in the butt because you have to take it more often. Its not extended release like the succinate. You also don't get as good control with it because the blood level varies. You need to talk to your dr about changing like that.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.